The Diabetes Forum Support Community For Diabetics Online banner
1 - 6 of 6 Posts

·
Registered
Joined
·
370 Posts
Discussion Starter · #1 ·
There are several things that I have noticed when injecting Lantus with my Solostar Pen.

1) I never feel the needle (that's a good thing).
2) I always leave the needle in for 10 seconds after injecting as instructed. About half of the time, at about 5 seconds it starts to really burn.

Does anyone else experience this? I assume that Lantus is isotonic but I may be wrong. The fact that it doesn't always sting leaves me wondering though.
 

·
Registered
Joined
·
916 Posts
I find that if it is cold it will do that. I feel it too. however its not that bad.
what I hate is sometimes the pen itself won't shoot easy. It just won't go, its all I can do to squeeze that plunger in. :(

Plus if I hit a vein omg hurts & there is blood.
 

·
Registered
Joined
·
2,055 Posts
Carolina, be careful if you are having difficulty pushing the plunger in on your pen. That was happening to me with one of my pens and I was not getting the insulin injected. I noticed that the needle from the cap to the pen was getting stuck in the top, and I have no idea where the insulin was going, but it sure the heck wasn't getting into my system.

Insulation Tim; sometimes the insulin does burn. I have that problem with Levemir and Humalog sometimes. It just might be that you are hitting a capillary or tiny vein or something. It really is no biggy, except it is unpleasant. They say not to rub the spot where you injected, but I can't help it when it burns! It does stop right away. Be sure to rotate your injection site as well. I try to go to a different spot every time so the skin doesn't get too callused from injecting.
 

·
Registered
Joined
·
99 Posts
Lantus is more acetic than your skin. The larger your dose, the more it burns.

This is well documented.

-Lloyd
 

·
Registered
Joined
·
370 Posts
Discussion Starter · #5 ·
Lantus is more acetic than your skin. The larger your dose, the more it burns.

This is well documented.

-Lloyd
So it apparently is not manufactured to be isotonic. My bad assumption.

Thanks everyone.
 

·
Registered
Joined
·
1,095 Posts
MY Lantus always burns as you says after a while when the needle is still in, and I also get a red little itchy bump for the next thirty minuts or so. This becomes blue, so it is very easy to never use the same spot twice:D
 
1 - 6 of 6 Posts
Top